MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.A 2.25 x 32 synergy ii drug eluting stent was selected for use.However, during preparation, it was noted that the stent was dislodged from the balloon.The procedure was completed with a 2.25x32mm synergy ii drug-eluting stent.No patient complication were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr:the stent delivery catheter (sds) was returned for analysis.A visual examination of the crimped stent found that the stent had detached from the delivery system, the stent was damaged along its entire length with stent struts stretched, squashed close together and distorted.The maximum crimped stent profile is within the specification.The stent protector inner diameter of the returned device was measured using pin gauge and is within the specified inside diameter of the stent protector specification.It can be determined that the stent protector was not too tight on the crimped stent provided the correct removal of the stent protector was used.Based on the specified stent protector profile and the recorded crimped stent profile, there is no issues to note with the interaction between the two components.The balloon body was reviewed and no issues were noted with the overall balloon.Crimp markings were visible on the exposed balloon wall.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The bumper tip of the device showed no signs of damage.A visual and tactile examination found multiple kinks across the length of the hypo tube shaft.A visual and tactile examination of the outer and mid-shaft section found a mid-shaft kink 140mm proximal from the port site entry.The bi-component bond showed no signs of damage or strain.These types of damage are consistent with excessive force being applied to the delivery system.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6096613
Report Number2134265-2016-09940
Device Sequence Number13700438
Product Code NIQ
UDI-Device Identifier08714729840329
UDI-Public(01)08714729840329(17)20170210(10)18963676
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2017
Device Model NumberH7493926032220
Device Catalogue Number39260-3222
Device Lot Number18963676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1